Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

August 15, 2012Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 15, 2012, 2:38 PM EDT for Monmouth County, New Jersey. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2012, 2:38 PM EDT (18:38 UTC)
Expired
Aug 15, 2012, 3:30 PM EDT
In force
52 min
Issued by
NWS Philadelphia/Mount Holly

County Monmouth County, NJ

What was reported inside it

TimeReportWhereRemark
Aug 15, 2:55 PM EDTHAIL 0.88Atlantic Highlands, NJNICKEL SIZE HAIL REPORTED IN ATLANTIC HIGHLANDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1897 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS81 KPHI 151838
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT WED AUG 15 2012

NJZ013-014-020-026-151930-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
238 PM EDT WED AUG 15 2012

...THUNDERSTORMS DEVELOPING OVER COASTAL MONMOUTH AND NORTHERN 
COASTAL OCEAN COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED THUNDERSTORMS FROM ABOUT 10 MILES NORTH OF LONG BRANCH TO 
ABOUT 10 MILES SOUTH OF ASBURY PARK THAT WERE DRIFTING SLOWLY 
NORTHEAST. THE THUNDERSTORMS WILL AFFECT THE NORTHERN NEW JERSEY 
SHORE THROUGH 300 PM. 

DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE 
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.



LAT...LON 4026 7397 4012 7402 4003 7404 4001 7405
      4001 7416 4042 7405 4043 7405 4043 7400
      4048 7402 4048 7400 4044 7397 4036 7396

$$

MPD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 15, 10:23 AM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 15, 10:23 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1023 AM EDT WED AUG 15 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TODAY, MOVING OFFSHORE TONIGHT.
WEAK HIGH PRESSURE WILL BUILD IN FOR THURSDAY AND MOST OF FRIDAY.
ANOTHER COLD FRONT WILL MOVE INTO THE REGION FROM THE WEST AND LATE
ON FRIDAY AND MOVE OFFSHORE LATE SATURDAY. HIGH PRESSURE BUILDS IN
BEHIND THE FRONT FOR SUNDAY THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO SIGNIFICANT CHANGES TO THE FORECAST THIS MORNING. THE LOW
CLOUDS AND FOG HAVE MOSTLY LIFTED AND BURNED OFF WHICH WILL LEAD
TO A MIX OF MID/HIGH LEVEL CLOUDINESS FROM MID MORNING THROUGH
EARLY AFTERNOON. THE PARTIAL CLEARING WILL ALLOW THE AIRMASS TO
WARM FAIRLY QUICKLY WITH STEEPENING LOW LEVEL LAPSE RATES. FOR THE
MOST PART...HIGHS WERE BASED ON THE MOS BLEND...WITH A NOD TO THE
NAM...WHICH HAS BEEN BETTER WITH HIGHS THE PAST COUPLE OF CYCLES.
WE HAVE PUSHED BACK THE TIMING OF THE SHOWER/THUNDERSTORM ACTIVITY
A FEW HOURS AS NOTHING IS ON RADAR AND IT SHOULD TAKE A COUPLE OF
HOURS FOR THINGS TO DEVELOP AS A SHORT WAVE APPROACHES FROM THE
SOUTHWEST.

THE WARMING SHOULD RESULT IN A MODERATELY UNSTABLE AIRMASS ACROSS
MUCH OF SOUTHEAST PENNSYLVANIA...A GOOD CHUNK OF NEW JERSEY...
NORTHEAST MARYLAND AND DELAWARE. MODIFIED MODEL SOUNDINGS (MOSTLY
FROM THE 0000 UTC NAM) SHOW A GOOD AMOUNT OF MEAN LAYER CAPE
STRETCHING FROM KPHL TO NEAR KACY DURING THE EARLY TO MID AFTERNOON.
THE MEAN LAYER CAPE SHOULD SUPPORT CONVECTIVE DEVELOPMENT OF EITHER
THE SURFACE FRONT (OR WHATS LEFT OF IT)...OR A LEE SIDE TROUGH.

THE FOCUSING OF THE INSTABILITY WILL ALLOW IT TO TAKE ADVANTAGE OF
THE AVAILABLE BULK SHEAR TO HELP FORM LINEAR CONVECTION...MAINLY IN
THE FORM OF SMALL BROKEN LINES OR SEGMENTS. THE MAIN THREAT WOULD BE
STRONG WINDS...AS MODEL SOUNDINGS SUGGEST WIND GUSTS OF 50 KNOTS
POSSIBLE WITH THE STRONGER SEGMENTS. MID LEVEL LAPSE RATES ARE
MIDDLING AT BEST...AND HAIL PROBABLY DOES NOT HAVE MUCH AN IMPACT
UNLESS MINI SUPERCELLS CAN FORM. THE ENVIRONMENT DOES NOT SEEM
LIKELY TO SUPPORT THIS...BUT THIS IS LIKELY THE BEST CHANCE FOR
LARGE HAIL .

THE BEST CHANCE OF FOR SIGNIFICANT CONVECTION APPEARS TO FALL
BETWEEN ABOUT 2000 UTC AND 0100 UTC FOR MUCH OF THE AREA OUTLINED
ABOVE. PRECIPITABLE WATER VALUES MAY APPROACH 2 INCHES ACROSS
SOUTHEAST SECTIONS. STORM MOTION APPEARS TO BE QUICK ENOUGH TO
MITIGATE A SLOW MOVING FLASH FLOOD THREAT...BUT TRAINING CELLS MAY
BE A SOURCE FOR FLASH FLOODING. SINCE IT IS DIFFICULT TO PICK ONE
AREA OVER ANOTHER (OUTSIDE OF THE USUAL SUSPECTS...MAINLY PORTIONS
OF THE DELAWARE VALLEY AND NORTHWEST NEW JERSEY)...WE WILL FORGO THE
FLASH FLOOD WATCH OPTION THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE THUNDERSTORM ACTIVITY SHOULD START WANING THIS EVENING AS THE
SURFACE FRONT MOVES OFFSHORE. THERE IS SOME INDICATION...ESPECIALLY
FROM THE 0000 UTC NAM...THAT THE FRONT MAY LIMP OFFSHORE AS LATE AS
THE 0300 UTC TO 0600 UTC THURSDAY TIMEFRAME. IF THIS OCCURS...
THUNDERSTORMS ARE POSSIBLE ALONG THE NEW JERSEY COAST THROUGH ABOUT
MIDNIGHT.

AFTER THE SHORT WAVE PASSES NORTH OF THE AREA AROUND 0600 UTC
THURSDAY...THE CLOUDINESS SHOULD START TO THIN OUT...WITH MAINLY
HIGH CLOUDINESS LEFT LATE. THE LOW LEVEL GRADIENT COULD BE ENOUGH
TO MITIGATE THE LOW LEVEL MOISTURE LEFT IN PLACE BY THE RAIN...AND
PATCHY FOG IS POSSIBLE. AT THIS POINT...THE FOG WILL BE LEFT OUT OF
THE FORECAST...AND CAN BE ADDED LATER IF NEEDED.

SINCE THE AIRMASS CHANGE OCCURS SLOWLY...LOWS WERE BASED ON THE MOS
BLEND.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
WEAK HIGH PRESSURE BUILDS ACROSS TO OUR SOUTH, RIDGING NORTHWARD ON
THURSDAY, AS THE MID LEVEL TROUGH PUSHES OFF TO THE EAST. THURSDAY
SHOULD BE A NICE DAY ACROSS OUR AREA AS SKIES WILL BE MOSTLY SUNNY
AS LITTLE MOISTURE WILL BE AROUND THROUGH MUCH OF THE DAY. MAXIMUM
TEMPERATURES WILL RISE BACK INTO THE UPPER 80S WITH DEWPOINTS
DROPPING INTO THE 50S, WHICH WILL MAKE IT MUCH MORE COMFORTABLE.
THURSDAY NIGHT SHOULD EB A GOOD RADIATIONAL COOLING NIGHT WITH FEW
CLOUDS AROUND THE REGION. TEMPERATURES WILL DROP INTO THE LOW TO MID
60S THROUGH MOST OF THE AREA, WITH SOME UPPER 50S ACROSS THE HIGHER
TERRAIN OF NW NEW JERSEY AND THE SOUTHERN POCONOS. IT MAY REMAIN
SLIGHTLY WARMER THROUGH THE URBAN AREAS AND TEMPERATURES INTO THE
UPPER 60S TO AROUND 70 ARE EXPECTED.

THE RIDGING FLATTENS OUT ON FRIDAY AS ANOTHER COLD FRONT APPROACHES
FROM THE WEST. THE FRONT WON'T MAKE IT TO OUR AREA UNTIL THE EVENING
HOURS BUT THE MODELS INDICATE THAT A PRE-FRONTAL TROUGH MAY SET UP
AND MOVE THROUGH DURING THE AFTERNOON, MAINLY AFFECTING OUR SOUTHERN
ZONES. WITH INCREASING MOISTURE IN THE SOUTHERLY FLOW AHEAD OF THE
COLD FRONT ALONG WITH DECENT INSTABILITY, SOME SHOWERS AND
THUNDERSTORMS MAY DEVELOP ACROSS THE SOUTHERN AREAS EARLIER THAN THE
MAIN LINE OF EXPECTED STORMS. FOR NOW, HAVE LEFT ANY EARLY MENTION
OF STORMS OUT OF THE FORECAST AS TIMING WITH THESE FEATURES CAN BE
TRICKY. THE COLD FRONT LOOKS TO CROSS THE REGION LATE FRIDAY THROUGH
SATURDAY. THE FRONT WILL BE SLOW TO MOVE AND GUIDANCE CONTINUES TO
DIFFER ON JUST HOW FAST IT WILL MOVE THROUGH OUR AREA. THERE ISN'T
MUCH FLOW NEAR THE SURFACE AND THE MID LEVELS DON'T LOOK MUCH BETTER
RIGHT NOW. WITH NOTHING INDICATING A STRONG PUSH FOR THE FRONT, IT
LOOKS LIKE IT WILL BE SLOWER RATHER THAN FASTER MOVING THROUGH OUR
AREA. FOR NOW WENT DOWN THE MIDDLE WITH THE FRONT CLEARING OUT BY
EARLY SUNDAY MORNING.

ONCE THE FRONT EXITS TO THE EAST ON SUNDAY, HIGH PRESSURE SHOULD
MOVE IN FROM THE WEST. MEANWHILE, LOW PRESSURE DEVELOPS ALONG A
STALLED BOUNDARY ACROSS THE CAROLINAS AND STARTS TO PUSH NORTHWARD
ON SUNDAY. WHILE THIS SYSTEM WILL LARGELY STAY TO THE SOUTH AND EAST
OF OUR AREA, SOME SHOWERS MAY SKIRT OUR SOUTHERN AREAS LATE
SUNDAY/EARLY MONDAY. CONFIDENCE IS NOT HIGH THAT THESE WOULD REACH
NORTH ENOUGH AND WE HAVE KEPT THE FORECAST FOR ALL OF SUNDAY DRY FOR
NOW. THE HIGH PRESSURE HANGS AROUND THROUGH THE BEGINNING OF THE NEW
WEEK WHICH SHOULD HELP TO DRY US OUT SOME. HOWEVER, A MID LEVEL
TROUGH WILL DIG DOWN ACROSS THE OHIO AND TENNESSEE VALLEYS MONDAY
AND TUESDAY AND ENERGY ROTATING AROUND THE BASE OF THE TROUGH WILL
KEEP OUR WEATHER A BIT UNSETTLED THROUGH THE WEEK. THE TROUGH STARTS
TO PULL EASTWARD ON TUESDAY AS THE SURFACE HIGH SLIDES ACROSS OUR
AREA.

TEMPERATURES FOR SATURDAY THROUGH WEDNESDAY WILL BE CLOSER TO
NORMAL, MAYBE EVEN SLIGHTLY BELOW NORMAL, AS PLENTY OF CLOUDS LOOK
TO REMAIN ACROSS OUR AREA. IN GENERAL, MAXIMUM TEMPERATURES WILL BE
IN THE UPPER 70S TO LOWER 80S WITH MINIMUM TEMPERATURES IN THE UPPER
50S TO MID 60S.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE FOG AND STRATUS HAS LIFTED AND BURNED OFF ACROSS MUCH OF THE
TAF SITES, ALTHOUGH A FEW SITES STILL HAVE SOME MVFR CIGS; THIS
SHOULD LIFT TO VFR OVER THE NEXT COUPLE OF HOURS. VFR CONDITIONS
ARE EXPECTED TO CONTINUE INTO THE AFTERNOON BEFORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A SLOW MOVING COLD FRONT
CONTINUES TO MOVE THROUGH THE AREA THIS AFTERNOON. A TEMPO GROUP
WAS INCLUDED IN THE TERMINAL FORECASTS TO INDICATE THE POTENTIAL;
LOWER CONDITIONS ARE POSSIBLE IF ANY SHOWERS/THUNDERSTORMS DO
OCCUR. WINDS THIS MORNING ARE EXPECTED TO BE QUITE VARIABLE,
ALTHOUGH MOST SITES ARE SHOWING MORE OF A NORTHEAST FLOW EARLY.
HOWEVER, WE DO EXPECT WINDS TO BECOME MORE WESTERLY/SOUTHWESTERLY
ONCE THE ATMOSPHERE BEGINS TO MIX DOWN SOME OF THE WINDS FROM
ALOFT.

AFTER THE THUNDERSTORM THREAT ENDS (NEAR 0000 UTC)...MAINLY VFR
CONDITIONS ARE EXPECTED. MVFR VISIBILITIES ARE POSSIBLE AT THE
USUAL LOCATIONS AFTER 0600 UTC THURSDAY.

OUTLOOK...
THURSDAY...VFR CONDITIONS EXPECTED. LIGHT WEST WINDS AROUND 10
KNOTS.

FRIDAY THROUGH SATURDAY...MAINLY VFR CONDITIONS EXPECTED FRIDAY WITH
SHOWERS AND THUNDERSTORMS POSSIBLE FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING.

SATURDAY NIGHT THROUGH SUNDAY...A FEW LINGERING SHOWERS POSSIBLE
EARLY SATURDAY NIGHT. OTHERWISE, VFR CONDITIONS EXPECTED.

&&

.MARINE...
THE PRESSURE GRADIENT HAS SLACKENED AHEAD OF THE SLOW MOVING FRONT
EARLY THIS MORNING...AS WINDS DROP CLOSER TO 10 KNOTS. THE GRADIENT
MAY TIGHTEN FOR A TIME LATER THIS MORNING INTO THE AFTERNOON AHEAD
OF THE FRONT. AT THIS POINT...IT APPEARS AS THOUGH WINDS STAY BELOW
20 KNOTS AND SEAS BELOW 4 FEET...OUTSIDE OF THUNDERSTORM ACTIVITY.

AS THE FRONT PASSES THIS EVENING...THE LOW LEVEL FLOW INCREASE FROM
THE WEST NORTHWEST IN WEAK COLD AIR ADVECTION. THE 925 MB FLOW
INCREASES LATE...AND WINDS COULD GET TO 15 KNOTS BY DAYBREAK
THURSDAY. THE BEST CHANCE OF THIS IS ACROSS THE SOUTHERN OCEAN
WATERS AND THE LOWER DELAWARE BAY. SINCE THE SOUTH TO SOUTHWEST
FETCH IS NOT PARTICULARLY GOOD...SEAS SHOULD REMAIN BELOW 4 FEET
THROUGHOUT TONIGHT.

OUTLOOK...
SUB ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA WATERS
THROUGH EARLY NEXT WEEK. NORTHWEST WINDS ON THURSDAY WILL BECOME
SOUTHERLY BY FRIDAY IN ADVANCE OF AN APPROACHING COLD FRONT. CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE DAY FRIDAY
AND CONTINUE THROUGH LATE SATURDAY ON THE AREA WATERS, WITH LOCALLY
HIGHER WINDS AND SEAS IN STORMS. WHILE THE GRADIENT DOES TIGHTEN UP
A BIT ON FRIDAY, WINDS ARE NOT EXPECTED TO REACH SMALL CRAFT
CRITERIA. GUSTS UP TO 20 KNOTS CAN BE EXPECTED FRIDAY AFTERNOON
THROUGH EARLY SATURDAY. SEAS WILL ALSO INCREASE IN THE SOUTHERLY
FLOW, INCREASING TO 3 TO 4 FEET. ONCE THE FRONT PASSES LATE SATURDAY
OR EARLY SUNDAY, WINDS WILL ONCE AGAIN BECOME NORTHWEST AND SEAS
WILL SUBSIDE TO 2 TO 3 FEET.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...HAYES/ROBERTSON
SHORT TERM...HAYES
LONG TERM...MEOLA
AVIATION...HAYES/ROBERTSON/MEOLA
MARINE...HAYES/MEOLA
Hazardous weather outlook, Aug 15, 3:47 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 AM EDT WED AUG 15 2012

PAZ054-055-160800-
CARBON-MONROE-
347 AM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ060>062-067>071-160800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
347 AM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE HEAVY
RAIN, GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-160800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
347 AM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE HEAVY
RAIN, GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-160800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
347 AM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE HEAVY
RAIN, GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 2:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT WED AUG 15 2012

NJZ013-014-020-026-151930-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
238 PM EDT WED AUG 15 2012

...THUNDERSTORMS DEVELOPING OVER COASTAL MONMOUTH AND NORTHERN
COASTAL OCEAN COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS FROM ABOUT 10 MILES NORTH OF LONG BRANCH TO
ABOUT 10 MILES SOUTH OF ASBURY PARK THAT WERE DRIFTING SLOWLY
NORTHEAST. THE THUNDERSTORMS WILL AFFECT THE NORTHERN NEW JERSEY
SHORE THROUGH 300 PM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4026 7397 4012 7402 4003 7404 4001 7405
      4001 7416 4042 7405 4043 7405 4043 7400
      4048 7402 4048 7400 4044 7397 4036 7396

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:57 AM EDTSpecial Weather StatementPHIHunterdon, Somerset63 min
Aug 15, 2:00 AM EDTSpecial Weather StatementPHIWarren90 min
Aug 15, 2:13 AM EDTSpecial Weather StatementPHISussex62 min
Aug 15, 3:10 AM EDTAreal Flood AdvisoryPHISussex111 min
Aug 15, 3:22 AM EDTSpecial Weather StatementPHISussex53 min
Aug 15, 2:53 PM EDTSevere Thunderstorm WarningPHIMonmouth52 min
Aug 15, 2:58 PM EDTSpecial Weather StatementPHIAtlantic62 min
Aug 15, 3:17 PM EDTSpecial Marine WarningPHI43 min
Aug 15, 3:23 PM EDTSpecial Weather StatementPHISussex52 min
Aug 15, 3:25 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex65 min
Aug 15, 4:14 PM EDTAreal Flood WarningPHIMonmouth3 hr
Aug 15, 4:24 PM EDTSpecial Weather StatementPHIAtlantic66 min
Aug 15, 4:33 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren87 min
Aug 15, 4:45 PM EDTSpecial Weather StatementPHIOcean90 min
Aug 15, 5:22 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth38 min
Aug 15, 5:28 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean34 min
Aug 15, 5:48 PM EDTSpecial Weather StatementPHIMiddlesex57 min
Aug 15, 5:58 PM EDTSpecial Weather StatementPHIMercer62 min
Aug 15, 6:06 PM EDTSpecial Weather StatementPHIMonmouth84 min
Aug 15, 6:19 PM EDTAreal Flood WarningPHIMercer, Middlesex, Monmouth, Ocean118 min
Aug 15, 6:50 PM EDTAreal Flood WarningPHIMorris87 min
Aug 15, 6:58 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Gloucester62 min
Aug 14, 11:10 PM EDTSpecial Weather StatementPHIBerks80 min
Aug 14, 11:40 PM EDTSpecial Weather StatementPHIBerks, Chester95 min
Aug 15, 12:28 AM EDTSpecial Weather StatementPHIBerks, Lehigh, Montgomery92 min
Aug 15, 12:49 AM EDTAreal Flood AdvisoryPHIBerks, Chester, Lehigh, Montgomery3 hr
Aug 15, 1:26 AM EDTSpecial Weather StatementPHIBucks, Montgomery94 min
Aug 15, 1:28 AM EDTSpecial Weather StatementPHICarbon, Monroe62 min
Aug 15, 1:48 AM EDTAreal Flood AdvisoryPHIBucks, Montgomery85 min
Aug 14, 10:37 PM EDTSpecial Weather StatementPHIKent53 min
Aug 15, 6:55 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot49 min
Aug 15, 7:16 PM EDTSevere Thunderstorm WarningPHIQueen Anne's, Talbot35 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.